Alert archive / Idaho / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this areal flood warning at Mar 15, 2012, 11:41 AM MDT for Fremont County, Idaho. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 11:41 AM MDT (17:41 UTC)
- Expired
- Mar 20, 2012, 11:00 AM MDT
- In force
- 5 days
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 2:33 AM MDT, 9 hours 8 minutes earlier.
Area forecast discussion, Mar 15, 2:33 AM MDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 PM MDT WED MAR 14 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. THE LATEST SATELLITE IMAGERY WAS SHOWING THE NEXT PAC LOW SPINNING UP NEAR VANCOUVER ISLAND EARLY THIS MORNING WHILE THE ASSOCIATED MOIST CYCLONIC FLOW WAS SPREADING INTO WASHINGTON AND OREGON. NUMERICAL MODELS SHOW SECONDARY SHORT-WAVE ENERGY EJECTING FROM THE LOW INTO OREGON/WASHINGTON THIS AFTERNOON/EVENING WHICH WILL DRIVE THE STORM TRACK BACK INTO THE CNTRL MOUNTAINS OVERNIGHT AND CONTINUING THROUGH FRIDAY. ALMOST A REPEAT EVENT TO THURSDAY/THURSDAY NIGHT EXCEPT WITH A MORE VIGOROUS MOISTURE TAP. HAVE UPGRADED THE WINTER STORM WATCH ABOVE 6500 FEET TO A WARNING. ADDITIONAL CONCERN IS THE HEAVY RAINFALL EXPECTED BELOW 6500 FEET ON REMAINING SNOW PACK AND SATURATED SOIL NOT ONLY IN THE FRONT RANGE LEADING INTO THE CNTRL MOUNTAINS BUT ALONG THE ERN HIGHLANDS AS WELL FRIDAY THROUGH FRIDAY NIGHT. THE STRONG MOISTURE TAP IS UNRELENTING AS ADDITIONAL SHORT-WAVE ENERGY DIGS SE THROUGH CALIFORNIA SATURDAY AND THE STRONG SUB-TROPICAL FLOW LIFTS NORTH THROUGH NEVADA INTO THE CNTRL MOUNTAINS SATURDAY SHIFTING INTO THE ERN HIGHLANDS SATURDAY EVENING BEFORE TAPERING OFF RAPIDLY OVERNIGHT FROM WEST TO EAST. GIVEN THE ELEVATED SNOW LEVELS AND LONG DURATION RAIN EVENT IN LOWER ELEVATIONS HAVE DECIDED TO ISSUE AN AREAL FLOOD WATCH ACROSS PORTIONS OF THE REGION (SEE HYDROLOGY SECTION BELOW). HUSTON .LONG TERM...SUNDAY THROUGH THURSDAY. LITTLE CHANGE MADE TO THE EXTENDED FORECAST. SUNDAY AND MONDAY STILL LOOK WET AS THE UPPER TROUGH PASSES THROUGH THE AREA. ALTHOUGH BOTH DAYS MAY BE SHOWERY AND NOT RAIN/SNOW THE ENTIRE TIME. SNOW LEVELS WILL PROBABLY BE COLD ENOUGH TO REACH VALLEY FLOORS...BUT NOT EXPECTING MUCH ACCUMULATION AT THIS TIME. MODELS STILL DONT HAVE A REAL GOOD HANDLE ON MIDDLE OF NEXT WEEK. EXPECT SOME SORT OF TRANSITION BEFORE ANOTHER LARGE TROUGH DEVELOPS OVER THE EASTERN PACIFIC LATE NEXT WEEK. DURING THIS TRANSITION...THERE COULD BE SOME SHOWERS BUT WARMER TEMPS ARE LIKELY AS WELL. VALLE && .AVIATION...EXPECT SHOWERY WEATHER TODAY AS THE NEXT SYSTEM BEGINS TO MOVE INTO THE AREA. EXPECT CONDITIONS TO REMAIN MAIN VFR...PROBABLY DROPPING TO MVFR AT KSUN THIS AFTERNOON AS THE PRECIPITATION PICKS UP. PRECIPITATION SHOULD OVERSPREAD THE REGION OVERNIGHT WITH LOWERING CEILINGS LIKELY. VALLE && .HYDROLOGY...EXPECT AN EXTENDED WET PERIOD TONIGHT THROUGH SATURDAY. SIGNIFICANT RAINFALL BELOW 6500FT IS EXPECTED WHICH COULD CAUSE AREAS OF ELEVATED FLOW AND/OR FLOODING WITHIN THE LOWER DRAINAGE BASINS AND SECONDARY TRIBUTARIES OF SE IDAHO. AN AREAL FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SE IDAHO WHILE AN AREAL FLOOD WARNING CONTINUES FOR FREMONT COUNTY WHERE ONGOING FLOODING IS CONTINUING. THE WATCH MAY BE EXTENDED INTO SATURDAY AS MODELS CONTINUE TO SHOW HIGH PRECIPITATION AMOUNTS ACROSS THE AREA. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING ABOVE 6500 FEET TONIGHT THROUGH FRIDAY IDZ018-031. AREAL FLOOD WATCH BELOW 6500 FEET FOR PORTIONS OF IDZ017-019-020-022-023-024-025-031-032 TONIGHT THROUGH FRIDAY NIGHT. &&
Hazardous weather outlook, Mar 15, 3:00 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 300 AM MDT THU MAR 15 2012 IDZ017>025-031-032-161030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 300 AM MDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LOCALIZED FLOODING IS CONTINUING WITHIN FREMONT COUNTY AND AN AREAL FLOOD WARNING CONTINUES IN THAT REGION TODAY DUE TO CONTINUED LOW ELEVATION SNOW MELT AND RAINFALL. A WINTER STORM WARNING HAS BEEN ISSUED FOR ELEVATIONS ABOVE 6500 FEET FOR THE CENTRAL MOUNTAINS WHERE ANOTHER 10 TO 15 INCHES OF SNOW IS EXPECTED TONIGHT AND CONTINUING INTO FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF MOUNTAIN SNOW AND VALLEY RAIN WILL CONTINUE THROUGHOUT MUCH OF THE PERIOD. A WINTER STORM WARNING FOR THE CENTRAL MOUNTAINS IS IN EFFECT THROUGH FRIDAY. HEIGHTENED AREAL FLOOD POTENTIAL IS ANTICIPATED FRIDAY AND SATURDAY AS THE MOIST PACIFIC STORM TRACK CONTINUES ACROSS THE REGION. AN AREAL FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST IDAHO STARTING AS EARLY AS TONIGHT AND CONTINUING THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:48 AM MDT | Winter Storm Warning | PIH | 3 days | |
| Mar 15, 3:08 AM MDT | Flood Watch | PIH | 35 hr |
Nearby
Areal Flood Warnings in Idaho, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.